Aug 8, 2000
Thank you!!!! You were right. Treatment of my anemia has restored my vitality. I'm back to being energetic and productive. My co-workers have even commented on the "new me". actually it's like having the old me back again. I almost forgot what's like to have my usual energy level. Even my libido is back -- definitely an unexpected but most welcomed effect! OK so here's my question. I'm taking Procrit at a dose of 10,000 units Mon, Wed, and Fri. I told my doctor about the new once a week dosing schedule and he wants me to take 30,000 once a week. You mentioned the correct dose is 40,000 units. What would you recommend? I certainly don't want to rock the boat but the once per week schedule would be more convenient. Again thank you, you have no idea how your advice changed my life!
Response from Dr. Frascino
Shouldn't that be Lazarus? No matter how you spell it, it sounds like you (and your libido) are back to normal! The anemia associated with HIV disease often occurs so insidiously that we gradually begin to compensate for our lack of energy in ways that we don't even realize. Often it's not until our energy level is restored that we fully appreciate the compromises we were making to cope with the problem.
The recommended dose for once weekly injections of Procrit is 40,000 units. You are correct. This dose is being used in ongoing phase IV clinical trials and appears to be the optimum dose. It is felt to be equivalent to the 10,000 units three times per week schedule. That said I must also mention that your dose of Procrit can be adjusted up or down from the recommended dose depending on your response to treatment. Check your lab work. If your hemoglobin is around 12 grams per deciliter on your current three times per week dose then we would recommend converting to 40,000 units once per week. If you're running consistently above 13 then a smaller dose should be considered. You or your physician can contact me if you have further questions regarding dosage. Stay well.
Robert J. Frascino, M.D.
- Could Fatigue Be A Sign Of Primary HIV Infection
- Does Cold Feet Mean I Have AIDS?
- Is Oral Ulcers A Sign Of Acute HIV Infection?
- Is Tingling In Fingers A Symptom Of Acute HIV Infection?
- Coated Tongue After Giving Handjob Worried I Have HIV
- Enlarged Lymph Nodes After Deep Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.